Forum

Pregabalin - side effects

Hi Everyone, Just looking …again… for a wee bit of advice. I started Pregabalin yesterday, 25mg in the morning and 75mg at night, for pain and restless leg at night. I was ok yesterday on the 25mg, deliberatly had a hanging about, quiet day. Took the 75mg last night, was only wakened once in the night, pain was more settled and I slept bit better :slight_smile: however this moning…ooohhh…I feel like when youve had a few drinks and you are with people and trying to do things normally, but failing! …everything - speech, movements, whole body really, everything is seriously fuzzy!! I don’t like this morning after feeling one bit! it’s the weekend, so my husband has taken my wee boy out on their bikes and I’m just sitting here, but what about Monday…school run / driving…no way!! : -S…any suggestions folks? Thanks Jools X … sorry stupid laptop, thread probs looks weird :frowning:

Hi Jools - my doc started me off on really low dose of 25mg at night for a week, the 2nd week it was 25mg at night and 25 mg in the morning. Then 50mg at night and 25 in the morning … and so on. I now take 75mg morning and evening and it’s working OK. When it was time to increase the dose I did it at the weekend, so I’d got some time to get used to it before work on Monday. Probably best to speak to your doc before you make any changes, but hope that a very gradual increase will work for you.

Best wishes

Hazel

Hi, I am seeing a new neuro on Monday and will be asking for a different pain relief and was wondering if pregablin will do the necessary.

Sorry to hear about your bad side effects. Were you told to take that amount so soon?

pollx

Hi there, thanks for your replies girls. My GP after reference from my MS Nurse, when I’d emailed her complaining of my pain and sensory craziesness, prescribed Pregabalin. My GP chose the 25mg morning and 75mg at night, he said that was a good starter combination and advised that I do that for a month, but come back to see him in a couple of weeks to review. Also I’m seeing my Consultant Neuro on Wednesday next week to discuss my recent poor MRI and where we go from there. I’m planning I think, to try taking my 75mg at an earlier time tonight, to see if that helps with the morning…what do you think?..I really don’t fancy the same fuzziness tomorrow and that also obviously leaves me with the concern for school run on Monday :-(…I need to drive there as I couldn’t in my wildest dreams walk there sadly…those days are well gone :frowning: Jools X

I have been on Pregablin for several years and am in fact now on a very low dose. The side effects you are experiencing at the start reduced considerably once my body got used to the dosage. In fact those side effects seem to come back when raising OR lowering the dose so I assumed it is the body getting used to the change. I am now back down to a very low dose like you but in between I was on much higher when my symptoms were worse. I do take my meds around 7pm to minimise effects in the morning but that is more because I take Amitryptilline also at night and that makes me drowsy. When I am very good I don’t take any Pregabilin in the morning and just 50mg at night and that with the amitryp at night seems to take the edge off and I sleep well. Hope your body adapts quickly and you find the right dose for you. Are you on the disease modifying meds as well?

I think I did build up slower than you on the pregabilin, I seem to remember 25mg 3 times a day then increasing from there one dose at a time but my memory isn’t great…

Hi thanks owl, I’ve just been taking 25mg at night the past couple of nights and it’s taking the edge off the pain, but nothing more than that, I just can’t handle the “hangover” effects, got too much commitments and pressures in the mornings, even short term… I’m not on anything else at the moment but am back at my Neuro tomorrow, so don’t know what will come of that ! :-S Jools x

Hi Jools,

I tried Pregabalin a couple of years ago (recommended by GP).

Gradually increased dose over two weeks before concluding that the medication was just not effective for me (got the side-effects without any benefit !! ).

As has been intimated previously, it’s still far too soon to make any kind of fair judgement. I would expect your neuro to say something similar?

Hope you get some proper guidance soon?

As for ‘line-breaks’ not working meaning your posts aren’t laid out the way you’d want - I bet you’re using Internet Explorer as your web browser? IE doesn’t work correctly on this forum, but Opera, Firefox or Google Chrome do. Try switching your browser (…I’d recommend Firefox).

Regards,

Dom

Thanks Dom for your reply, Even the 25mg Pregabalin is taking the edge off the pain for me, but that’s it, …don’t know about the weight gain side /concern, as I’ve had 2 courses of steroids in the past 3 months and piled on over a stone with them, so really don’t want anything more!! :-S I know my Neuro when I see him later today, as you say, will say that I need to persivere with it more to be fair…it’s so hard juggling the management of the various MS symptoms while still “trying” to get on with life and it’s demands…we are all in the same boat, in varing degrees!..I’ll try downloading another brouser! Cheers Jools X